Will hardened Bellafill around the corners of the mouth soften once injected with steroids?

 I have two areas, one that is definitely scar tissue from injector error and the other that is smaller but bothersome.

Doctor Answers 3

Lumps After Bellafill Injections

Lumps that can be felt after an injection of any filler, including Bellafill, are not uncommon.  These lumps are usually little areas of blood accumulation or swelling from the injury of the injection.  

If they last past two to three weeks, the lumps are usually some scar formation, this is especially true with Bellafill because of the collagen in Bellafill mixing with blood.  These scar lumps almost always go away on their own.  Massage will help them dissipate if they form. 

Lumps that remain after 3 months and can be seen can be treated.  A series of 3 to 4 injections of kenalog mixed with 5FU about 1 month apart will almost always settle them down.

I hope that helps.

Best regards.


Kirkland Plastic Surgeon
4.9 out of 5 stars 56 reviews

Softening with Steroids

Yes, it can help. In addition to 5fu injections, I recommend starting fraxel/venus legacy treatments. I recommend seeing an expert for a formal evaluation. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Bellafill nodules

These may respond to steroids. Another solution is 5FU. Physically breaking it up with a needle after numbing also helps. These problems are mostly related to too much product in a small area.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.